Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 280, NWS Fort Worth, TX

May 4, 2000Kaufman County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 4, 2000, 4:02 AM CDT for Kaufman County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 4, 2000, 4:02 AM CDT (09:02 UTC)
Expired
May 4, 2000, 5:00 AM CDT
In force
58 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Kaufman County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 94 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
803 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WUUS54 KFWD 040902
SVRFTW
TXC257-041000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
402 AM CDT THU MAY 4 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KAUFMAN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 500 AM CDT.

* AT 402 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 7 MILES WEST OF KAUFMAN...MOVING EAST AT 15
  MPH.

* LOCATIONS IN THE WARNING INCLUDE KAUFMAN.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KAUFMAN AROUND 430 AM.

DOPPLER RADAR DETECTED HAIL UP TO GOLFBALL SIZE WITH THIS
SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

LAT...LON 3264 9646 3249 9642 3251 9606 3277 9609

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:15 AM CDT, 47 minutes earlier.

Area forecast discussion, May 4, 3:15 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
315 AM CDT THU MAY 4 2000

NOT TOO MUCH HAS CHANGED IN THE PAST 24 HOURS EXCEPT THE UPPER LOW
IS ABOUT 100 MILES FARTHER EAST THAN PREVIOUS DAY. ALSO...THE N/S
TROUGH AXIS HAD MOVED TO THE EASTERN THIRD OF THE FORECAST AREA THIS
AM. THE LOW/S PROXIMITY WILL KEEP THE CAP TO A MINIMUM THOUGH THE CAP
WILL GRADUALLY BECOME STRONGER FROM WAA ALOFT IN THE NW FLOW AS THE
LOW CONTINUES TO DRIFT EAST THROUGH THE PERIOD. THE SURFACE WIND WILL
INCREASE FROM THE SE AND HELP KEEP THE DEWPOINTS IN THE 60S. JET
STREAK CAN BE SEEN IN SAT PIXS IN NORTH CENTRAL OKLAHOMA AND WILL
MOVE INTO THE FORECAST AREA LATER TODAY. THAT AND DAYTIME HEATING
WILL AID TO KEEP THE THREAT OF TSRA/S GOING FOR ANOTHER DAY...AND
SOME STORMS WILL BECOME SEVERE. CONDITIONS WILL IMPROVE SOME FOR
FRIDAY WITH THE CAP BECOMING STRONGER AS THE UPPER LOW MOVES FARTHER
EAST.

DFW 80/64/84/65 3322    ACT 83/67/85/67 3322

.FTW...NONE.

82

In the hours before

Special weather statement, May 4, 1:35 AM CDT, 2 hours 27 minutes before
TXZ092>095-103>107-118>123-133>135-145>148-159>162-175-040705-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
135 AM CDT THU MAY 4 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CLEARED A PORTION OF
SEVERE THUNDERSTORM WATCH 233. COUNTIES CLEARED INCLUDE:

COOKE...DALLAS...DENTON...ELLIS...FALLS...HILL...LIMESTONE...
MCLENNAN...ROBERTSON... AND TARRANT.

SEVERE THUNDERSTORM WATCH 233 REMAINS VALID UNTIL 300 AM CDT
THURSDAY FOR THE FOLLOWING COUNTIES:

ANDERSON...COLLIN...DELTA...FANNIN...FREESTONE...GRAYSON...
HENDERSON...HOPKINS...HUNT...KAUFMAN...LAMAR...LEON...NAVARRO...
RAINS...ROCKWALL...AND VAN ZANDT.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:41 PM CDTSevere Thunderstorm WarningFWDEllis49 min
May 3, 7:42 PM CDTSevere Thunderstorm WarningFWDBosque, Somervell63 min
May 3, 8:07 PM CDTSevere Thunderstorm WarningFWDNavarro53 min
May 3, 9:12 PM CDTSevere Thunderstorm WarningFWDAnderson48 min
May 3, 9:23 PM CDTSevere Thunderstorm WarningFWDTarrant67 min
May 3, 10:01 PM CDTSevere Thunderstorm WarningFWDAnderson29 min
May 3, 10:07 PM CDTSevere Thunderstorm WarningFWDFreestone53 min
May 3, 10:28 PM CDTSevere Thunderstorm WarningFWDDallas, Tarrant62 min
May 3, 10:55 PM CDTSevere Thunderstorm WarningFWDFreestone55 min
May 3, 11:35 PM CDTSevere Thunderstorm WarningFWDDelta, Lamar50 min
May 3, 11:42 PM CDTSevere Thunderstorm WarningFWDCollin63 min
May 4, 3:20 AM CDTSevere Thunderstorm WarningFWDHenderson55 min
May 4, 3:45 AM CDTSevere Thunderstorm WarningFWDRockwall45 min
May 4, 4:20 AM CDTSevere Thunderstorm WarningFWDVan Zandt50 min
May 4, 4:50 AM CDTSevere Thunderstorm WarningFWDDenton60 min
May 4, 6:15 AM CDTFlash Flood WarningFWDHenderson, Van Zandt3 hr
May 4, 8:20 AM CDTSevere Thunderstorm WarningFWDBosque55 min
May 4, 9:06 AM CDTSevere Thunderstorm WarningFWDMcLennan54 min
May 4, 9:16 AM CDTFlash Flood WarningFWDHenderson3 hr
May 4, 9:31 AM CDTSevere Thunderstorm WarningFWDHood44 min
May 4, 10:40 AM CDTFlash Flood WarningFWDFreestone3 hr
May 4, 1:48 PM CDTFlash Flood WarningFWDFreestone3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.